Flood, San Diego
- When
- January 12, 4:51 PM PST
- Where
- San Diego County, Mission Beach
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jan 12, 2:00 PM PST, 2 hours 51 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST FRI JAN 12 2001
...SYNOPSIS...
THE LAST WAVE OF THE CURRENT PACIFIC STORM WILL MOVE OUT TONIGHT.
THIS WILL BRING AN END TO THE SHOWERS IN MOST AREAS BY LATE EVENING.
LOCALLY HEAVY RAIN AND COASTAL WATERSPOUTS WILL STILL BE POSSIBLE
UNTIL VERY EARLY THIS EVENING. LIGHT ACCUMULATIONS OF SNOW ARE
EXPECTED ABOVE 3500 FEET IN SAN DIEGO COUNTY EARLY TONIGHT. THE
HEAVY SURF WILL ABATE LATER TONIGHT. DRY WEATHER WILL OCCUR SATURDAY
AS THE SYSTEM EXITS TO THE EAST...AND TEMPERATURES SHOULD START TO
INCREASE...AND NEXT WEEK SHOULD GENERALLY BE PARTLY CLOUDY AS
SYSTEMS MOVE BY TO THE NORTHEAST. THE PASSES AND CANYONS WILL HAVE
SOME GUSTY WINDS MONDAY AND TUESDAY.
...DISCUSSION...
THE VORT MAX IS A BIT LESS DEFINED RIGHT NOW...BUT IT APPEARS TO BE
SE OF SAN CLEMENTE ISLAND AND MOVING ESE...SO IT SHOULD PASS NEAR OR
JUST SOUTH OF SAN DIEGO AROUND 6 PM. ONCE THAT PASSES THROUGH...MOST
OF THE PRECIP MECHANISMS SHOULD BE GONE AS THE LOW-LEVEL WINDS WILL
BE MORE NORTHWESTERLY AND INSTABILITY DECREASES. ADDITIONAL
ACCUMULATIONS SHOULD BE CONFINED TO SAN DIEGO COUNTY MTNS...AND BASED
ON ACARS...RAWS AND SPOTTERS...THE SNOW LEVEL IS AROUND 3500 FEET.
THE MAIN CONCERN THIS AFTERNOON WILL BE THE WATERSPOUTS ASSOCIATED
WITH THE TSTORMS OVER THE COASTAL WATERS DUE TO CLOSED CYCLONIC
CIRCULATION OVER THE COASTAL WATERS FROM THE SURFACE ALMOST TO 700
MB COMBINED WITH LI VALUES BELOW ZERO. SEE LAXSMWSAN FOR MORE
DETAILS.
IT LOOKS LIKE AFTER TONIGHT WE WILL BE PRECIP-FREE...THOUGH SOME
RESIDUAL HIGH RH VALUES...ESPECIALLY OVER THE MTNS...WILL KEEP SOME
CLOUDS AROUND. PATCHY FOG MAY DEVELOP TONIGHT JUST ABOUT ANYWHERE IN
OUR FORECAST AREA DUE TO THE WET GROUND AND LIGHT WINDS.
ANOTHER LOW SLIDES BY TO THE NORTHEAST MON INTO TUE. WHAT SHOULD
KEEP US PRECIP FREE IS THE OFFSHORE FLOW AT 850 MB AND JUST MODERATE
RH VALUES AT 850/700. THE STORM TRACK GRADUALLY LIFTS FURTHER NORTH
LATER IN THE WEEK...THOUGH OVERALL...WE SHOULD HAVE PARTLY CLOUDY
SKIES...MAINLY DUE TO SOME RETURN FLOW AROUND THE INSIDE SLIDER.
SOME SUPPORT ALOFT EXISTS FOR CANYON/PASS WINDS MAINLY TUE
AM...THOUGH SURFACE PRESSURE GRADIENTS WILL BE QUITE MARGINAL.
SAN 600-
.SAN...SPECIAL MARINE WARNING...SEE LAXSMW(SAN.
HEAVY SURF ADVISORY...SEE LAXMWSSAN.
MAXWELLCAZ042-043-048-050-055>058-060>062-122200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST FRI JAN 12 2001
...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR ORANGE...
SAN DIEGO...SOUTHWEST SAN BERNARDINO...AND WESTERN RIVERSIDE COUNTIES...
ORANGE COUNTY
MARINE WEATHER STATEMENT FOR HEAVY SURF ADVISORY FOR ALL
BEACHES AND FOR THUNDERSTORMS WITH POSSIBLE WATERSPOUTS THROUGH
THE DAY.
COASTAL FLOOD WARNING UNTIL 200 PM.
SAN DIEGO COUNTY
SNOW ADVISORY FOR THE MOUNTAINS ABOVE 5000 FEET
UNTIL 230 PM.
MARINE WEATHER STATEMENT FOR HEAVY SURF ADVISORY FOR ALL BEACHES
AND FOR THUNDERSTORMS WITH POSSIBLE WATERSPOUTS THROUGH THE DAY.
COASTAL FLOOD WARNING UNTIL 200 PM.
SOUTHWEST SAN BERNARDINO COUNTY
SNOW ADVISORY FOR THE MOUNTAINS ABOVE 5000 FEET
UNTIL 230 PM.
WESTERN RIVERSIDE COUNTY
SNOW ADVISORY eFOR THE MOUNTAINS ABOVE 5000 FEET
UNTIL 230 PM.
PLEASE REFER TO THE SPECIFIC NON-ROUTINE STATEMENTS FOR DETAILS
ON THIS STORM.
MAXWELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO, CA
451 PM PST FRI JAN 12 2001
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
o
0451 PM MISSION BEACH CA STREET FLOODING IN MISSION
01/12/01 SAN DIEGO BEACH...PACIFIC BEACH AND
LA JOLLA.
MOEDEThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2001Every state in 2001This day in weather historyWarnings in California, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229069.